Alert archive / Oklahoma / Flash Flood Warnings in 1997
Flash Flood Warning 77, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Oct 31, 1997, 1:20 AM CST for McCurtain County, Oklahoma. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 31, 1997, 1:20 AM CST (07:20 UTC)
- Expired
- Oct 31, 1997, 5:15 AM CST
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County McCurtain County, OK
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 7.3 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 857 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 694 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 310722 FFWSHV OKC089-311115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 120 AM CST FRI OCT 31 1997 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 515 AM CST FOR THE FOLLOWING AREA... IN SOUTHEAST OKLAHOMA ...NORTHERN MCCURTAIN COUNTY AT 118 AM CST AN ESTIMATED 3 INCHES OF RAIN HAD FALLEN ACROSS NORTHERN MCCCURTAIN COUNTY IN THE LAST HOUR. SHOWERS AND THUNDERSTORMS CONTINUE TO REDEVELOP AND MOVE EAST NORTHEAST ACROSS NORTHERN MCCURTAIN WITH ADDITIONAL RAINFALL TOTALS OF UP TO 2 INCHES LIKELY BEFORE THE RAIN ENDS. THIS RAINFALL WILL LIKELY CAUSE FLASH FLOODING OF LOCAL STREAMS AND LOW LYING AREAS...PRODUCING A VERY DANGEROUS SITUATION THIS MORNING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...MOVE QUICKLY TO HIGHER GROUND. 18
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Oct 30, 8:17 PM CST, 5 hours 3 minutes earlier.
Area forecast discussion, Oct 30, 8:17 PM CST, 5 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 815 PM CST THU OCT 30 1997 CURRENT SFC PLOT SHOWS THE COLD FRONT EXTENDS NEAR A OKC...ABI...DRT LINE. KFWS RADAR SHOWS ONLY A ISOLATED THUNDERSTORM 30 MILES NORTH OF ACT AND THE KSHV RADAR SHOWS ISOLATED SH AND TS DEVELOPING IN EAST TEXAS...ELSEWHERE ISOLATED SH AND TS CONTINUE TO MOVE EAST ACROSS LA AT CENTRAL LA. AS THE FRONT MOVES CLOSER TO THE AREA SHOWERS WILL BECOME MORE SCATTERED...BUT EXPECT INCREASE IN COVERAGE MAINLY AFTER MIDNIGHT. WILL WORD CURRENT FORECAST...MAINLY AFTER MIDNIGHT...OTHERWISE FORECAST ON TRACK. ELEVEN
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 1:16 AM CST | Severe Thunderstorm Warning | SHV | McCurtain | 59 min |
Nearby
Flash Flood Warnings in Oklahoma, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.